Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Shall I take penicillin to treat a case of coloitis?

want to know if i can take penicilin VK to treat a case of coloitis, just over the weekend until I can see my family physician?
I also have an antibiotic called metronidazole, and it says it can treat stomach issues on website but wanted to ask someone first to be sure if either one of these antibiotics can hurt situation more than help.?
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,

Penicillin VK is used in treatment of mild to moderately severe infections of bacterial etiology.
But it should be taken under the guidance of a physician as it can cause severe side effects on individuals with previous hypersensitivity reaction to penicillin.

Metronidazole is used for management of infection caused by anaerobic organisms.
Side effects include rash, nausea, metallic taste, etc & severe reactions if consumed along with alcohol.

So, if you experience any such symptom, immediately consult your physician.

You can ask me any further queries using the below link:

Wishing you a Good Health.
Thanks & take care.
Answered: Sat, 15 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor